It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-05-2004, 08:00 PM   #1
Member
(male)
 
Join Date: Feb 2002
Location: Toronto, ON, Canada
Posts: 83
Matty HB User
"Jelly legs" anyone?

So I hear they are called "jelly legs"... anyways I went to the doctor because I was getting super freaked. Everytime I would get up from sitting down 20 minutes+ I would lose all feeling in my lower extremeties and I thought I would collapse. What the hell is that??? After some research, I hear it's linked to anxiety. How in God's name can anxiety cause your legs to lose feeling? Yes I have terrible anxiety... but it makes you wonder what actually causes anxiety.

Anyone have extreme bags under the eyes from useless sleeps or even lackthereof? Celexa has done nothing for my anxiety... the doctor is talking about something specifically for anxiety.

Like many of you, I feel like I'm dying. What is a good drug for this because I'm goin' nuts!

 
Sponsors Lightbulb
   
Old 09-06-2004, 04:08 AM   #2
Junior Member
 
Join Date: Aug 2004
Posts: 16
damndanes HB User
Re: "Jelly legs" anyone?

Matty,

It's just your nervous system being "super sensitized." It can cause all sorts of symptoms. Trust me, I get them all. Right now my biggest is the dizzies. I have tried all of the SSRIs and they don't help me either. You might want to consider some Xanax.

Deb

 
Sponsors Lightbulb
   
Old 09-06-2004, 09:05 AM   #3
Senior Member
(male)
 
Join Date: Mar 2004
Posts: 254
stackzone HB User
Re: "Jelly legs" anyone?

Yes,
I hate it--I describe it as my "legs not being there" when I get up. Xanax is wonderful, but it does not solve problems long term....

 
Old 09-06-2004, 10:06 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2004
Location: Chicago, Illinois
Posts: 2,126
ainfante HB Userainfante HB Userainfante HB User
Re: "Jelly legs" anyone?

I get this too, wonder how I'm going to make it to one room to another. Prozac has helped alot with this, but I still get the jitters. Sometimes, I even get the internal shakes but they are better now with prozac. At times, I need to take the Xanax. I know at first when taking Xanax, it didn't help, but after awhile, your body gets use to it and it calms things down. Whatever you do, dont' let it freak you out. The reason you are feeling this is because your nervous system is sensitized as already told to you by someone else. If you pay too much attention to it, it will give you adrenaline on top of adrenaline. Sometimes a beta blocker helps with this as long as you don't have asthma or slow heart rate.

Andrea

 
Old 09-06-2004, 04:23 PM   #5
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,378
hry33 HB Userhry33 HB User
Re: "Jelly legs" anyone?

tight stockings can make jelly legs worse
it helps to tense and relax the legs a few times before standing

 
Old 09-06-2004, 05:02 PM   #6
Member
(male)
 
Join Date: Feb 2002
Location: Toronto, ON, Canada
Posts: 83
Matty HB User
Re: "Jelly legs" anyone?

Quote:
Originally Posted by damndanes
Matty,

It's just your nervous system being "super sensitized." It can cause all sorts of symptoms. Trust me, I get them all. Right now my biggest is the dizzies. I have tried all of the SSRIs and they don't help me either. You might want to consider some Xanax.

Deb
Thanks Deb,

Did you try Xanax yourself? Did it help you out? If it's along the lines of a sedative it just might work but I'm scared about the addictive side of things.

I notice when I've had a few drinks (better yet drunk), I am totally fine. But who wouldn't be of course... anyways after a long bout with drug abuse, I can't seem to "sedate" naturally so to speak... I could use something to calm me down! Let me know what you think!

 
Old 09-07-2004, 04:09 AM   #7
Junior Member
 
Join Date: Aug 2004
Posts: 16
damndanes HB User
Re: "Jelly legs" anyone?

Yes, I take Xanax every day--just to get me through. It is a sedative but a very helpful one. It does have its addictive properties, though. But sometimes you have to weigh what is more important--being addicted to something that you might have to take the rest of your life and just feeling better. I can relate to about having a few drinks, also. That is really the ONLY thing that makes me feel better!

Deb

 
Old 09-07-2004, 07:29 AM   #8
Member
 
Join Date: Sep 2004
Location: Minnesota
Posts: 80
Campbell HB User
Re: "Jelly legs" anyone?

I had this problem for a long time and then a learned to breath better. I have fought anxiety for about 3+ years and was on Zoloft for 2 years (gained 20 pounds!) then went off it - now I only take the Xanax when needed. But I have felt the "jelly legs" and it kind of freaks you out, but know that it is not dangerous....I fought that for a long time until I learned to accept that it is not a bad thing. I wish I could kick this anxiety also - but I guess it is a learned deal after a lot of time of just trying to move on with life.
Please feel free to contact me again and I can recommend a book that changed my life (for the better) when it comes to the anxiety!
Best wishes!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone else have a problem with the "good" foot ???? wendiz Foot & Ankle Problems 3 12-13-2009 04:51 PM
does anyone get "buzzing" or vibrations in arms or legs larry81 Spinal Cord Disorders 8 11-01-2009 08:27 AM
"Cornbeef Legs" patchy81 Skin Problems 0 03-20-2009 07:14 AM
Can someone PLEASE let me know what their "initial" symptoms were? hopalong_too Muscular Dystrophy 8 01-04-2008 11:18 PM
"Adrenalin surges" that wake you up continuously during the night? Forrester Anxiety 27 05-31-2007 09:51 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:18 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!